MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the catheter hub of a yueh centesis disposable catheter needle separated.The device required for a paracentesis to drain ascites and was placed via direct stick in the patient's abdomen.During the procedure, the hub of the catheter separated.No portion of the device was retained in the patient.It was noted that no force was exerted on the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Occupation: inventory manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on (b)(6) 2022.The catheter hub of the yueh centesis disposable catheter needle was securely attached at first inspection.The separation occurred while the hub was connected to a 10cc syringe of lidocaine.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative of covenant health care (united states) informed cook on 22feb2022 of an issue with a yueh centesis disposable catheter needle (rpn: (b)(4); lot:14382682).The customer stated the hub of the yueh broke off during a procedure.No adverse effects have been reported.No device was left in the patient.Reviews of the complaint history, device history record (dhr), drawing, quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received.The hub was broken/separated into two sections.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr) for lot 14382682.There are no nonconformances or additional complaints found for this lot.Cook did not identify any nonconforming material in house or in the field.Merit medical supplied the affected component.Cook requested they investigate this occurrence.The supplier reviewed one lot.The device history record showed the lot was released accomplishing all quality standard requirements.There was no deviation or nonconformance reported during the manufacturing of this product for this lot.It was confirmed that procedural and functional requirements needed for its release were met.The supplier has corrective action in place for this failure.Based on the dmr, dhr, device failure analysis, and supplier investigation, there is no evidence of manufacturing deficiency.Cook also reviewed product labeling.This complaint device is not currently packaged with instructions for use.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14675636
Report Number1820334-2022-01045
Device Sequence Number5503003
Product Code GCB
UDI-Device Identifier00827002094925
UDI-Public(01)00827002094925(17)241130(10)14382682
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-15.0-YUEH
Device Lot Number14382682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/20/2022
01/23/2023
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/30/2022
01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown